Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 5, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jan 9, 2000, 7:35 PM CST for Panola County, Rusk County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2000, 7:35 PM CST (01:35 UTC)
- Expired
- Jan 9, 2000, 8:15 PM CST
- In force
- 40 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Panola County, TX, Rusk County, TX
The radar
The Shreveport radar (KSHV), 74 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.6 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1943 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 100137 SVRSHV TXC365-401-100215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 735 PM CST SUN JAN 9 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PANOLA COUNTY IN TEXAS SOUTHERN RUSK COUNTY IN TEXAS * UNTIL 815 PM CST * AT 735 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO SEVERE THUNDERSTORMS...ONE ABOUT 15 MILES EAST OF RUSK...THE OTHER WAS 15 MILES SOUTH OF HENDERSON. BOTH STORMS ARE MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CARTHAGE AT 815 PM CST THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO 1 INCH AND STRONG DAMAGING WINDS TO NEAR 60 MPH. DO NOT REMAIN OUTSIDE...SEEK SHELTER INDOORS. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... PANOLA COUNTY IN TEXAS SOUTHERN RUSK COUNTY IN TEXAS UNTIL 815 PM CST.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 9, 6:50 PM CST, 45 minutes earlier.
Area forecast discussion, Jan 9, 6:50 PM CST, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 650 PM CST SUN JAN 9 2000 TSRA DEVELOPING IN E TX WILL NECESSITATE A ZONE UPDATE. 05 .SHV...NONE.
In the hours before
Special weather statement, Jan 9, 7:05 PM CST, 30 minutes before
LAZ010-017-TXZ149>153-165>167-100200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 705 PM CST SUN JAN 9 2000 ...THUNDERSTORMS DEVELOPING RAPIDLY IN EAST TEXAS... AT 700 PM...A SHORT LINE OF THUNDERSTORMS HAD DEVELOPED RAPIDLY OVER EAST TEXAS FROM JUST SOUTH OF JACKSONVILLE TO NORTH OF CROCKETT TO NEAR CENTERVILLE. THE STORMS WERE MOVING EAST AT 40 MPH. PERSONS IN THE EAST TEXAS LAKES AREA SHOULD BE ALERT FOR THE APPROACH OF TvHESE STORMS. THE STRONGER STORMS WILL PRODUCE DEADLY CLOUD TO GROUND LIGHTNING...BRIEF VERY HEAVY RAINFALL AND POSSIBLY SOME SMALL HAIL. 5
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.